Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Shreveport, LA

April 11, 2007Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2007, 12:01 AM CDT for Hempstead County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 12:01 AM CDT (05:01 UTC)
Expired
Apr 11, 2007, 1:00 AM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
552 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 110502
SVRSHV
ARC057-110600-
/O.NEW.KSHV.SV.W.0087.070411T0501Z-070411T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 AM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 100 AM CDT

* AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  THIS STORM WAS LOCATED 13 MILES NORTHWEST OF BLEVINS AND MOVING    
  EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BLEVINS BY 1205 AM CDT

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN HOWARD COUNTY NEAR
CENTER POINT EARLIER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 100 AM CDT.

LAT...LON 3397 9363 3397 9356 3395 9354 3397 9346
      3387 9346 3389 9378 3401 9378 3401 9374

$$

06
1 follow-up statement
000 
WWUS54 KSHV 110519
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CDT WED APR 11 2007

ARC057-110600-
/O.CON.KSHV.SV.W.0087.000000T0000Z-070411T0600Z/
HEMPSTEAD AR-
1218 AM CDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR HEMPSTEAD COUNTY...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MCCASKILL AND WAS MOVING 
EAST AT NEAR 50 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWEST ARKANSAS.

LAT...LON 3397 9363 3396 9358 3395 9354 3395 9345
      3387 9346 3388 9366 3397 9365

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:46 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 10, 9:46 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 PM CDT TUE APR 10 2007

.DISCUSSION...

HAVE MADE ADJUSTMENTS TO THE ZONES TO INCREASE THE CHANCE OF SHOWERS
AND THUNDERSTORMS A LITTLE TO THE SOUTH OF PREVIOUS LOCATIONS AND
HAVE ALSO MADE CHANGES TO THE OVERNIGHT LOWS...DEW POINTS...AND
WINDS. LOW ALONG THE RED RIVER WILL BE SHIFTING TO THE EAST WHILE UPPER
TROUGH MOVES EAST ACROSS THE PLAINS AND NORTH TX. WITH THESE SYSTEMS
EXPECT A TRAILING BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP SOUTH
INTO SW AR AND APPROACH NW AND PARTS OF N CENTRAL LA LATER TONIGHT.
/06/

&&

.AVIATION...

THIS EVENING...A WARM FRONT EXTENDED FROM SURFACE LOW CENTERED IN
NORTH TEXAS NEAR SPS...EASTWARD TO NEAR OSA...THEN SOUTHEAST ALONG
OSA-JAS LINE. SKIES HAVE CLEAR WEST OF THE FRONT...BUT A MIXTURE OF
IFR/MVFR CIGS CONTINUE EAST OF THE FRONT. FRONT HAS STALLED ITS
EASTWARD AS OF MID EVENING...BUT MAY RESUME AN EASTWARD MOVEMENT AS
THE SURFACE LOW MOVES EAST NORTHEAST OVERNIGHT. THE CLEARING WEST OF
THE FRONT WHICH INCLUDES TYR...GGG...OCH AND LFK MAY BE SHORT
LIVED...AS SOUTHERLY WINDS PUMP GULF MOISTURE INTO THE BOUNDARY
LAYER. THIS MOISTURE SHOULD LEAD TO FORMATION OF ADDITIONAL IFR CIGS
AFTER 06Z WHICH SHOULD REMAIN UNTIL AROUND 12Z.

SCATTERED TSTMS ARE POSSIBLE AFTER 06Z...AS A COLD FRONT
ENTERS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THESE STORMS
MAY EFFECT TXK...ELD AND SHV BETWEEN 06 AND 12Z...AND MLU
BETWEEN 10 AND 14Z. ISOLATED TSTMS ELSEWHERE BETWEEN 06 AND 14Z.

EXPECT SOUTH TO SOUTHEAST WINDS AREA WIDE BETWEEN 06 AND 12Z...
MOSTLY IN THE 10 TO 15 KT RANGE. WINDS WILL SHIFT AFTER 12Z
TO WESTERLY THEN NORTHWESTERLY AFTER 15Z...INCREASING TO
15 KTS WITH HIGHER GUSTS...CONTINUING THROUGH 22Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  77  47  77 /  30  10  10  10
MLU  58  76  42  76 /  20  20  10  10
DEQ  50  75  41  75 /  50  10  10  10
TXK  55  75  43  78 /  30  10  10  10
ELD  56  74  41  77 /  30  20  10  10
TYR  56  77  49  79 /  20  10  10  10
GGG  56  76  48  78 /  20  10  10  10
LFK  59  80  53  80 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/14
Hazardous weather outlook, Apr 10, 11:52 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT TUE APR 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1152 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL EXIT THE FOUR STATE REGION TO THE EAST
BY LATE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A COLD FRONT WILL MOVE THROUGH THE FOUR STATE REGION LATE FRIDAY
INTO EARLY SATURDAY...TRIGGERING THUNDERSTORMS ACROSS THE AREA AS IT
PASSES.

HOWEVER...UNCERTAINTY REMAINS AS TO THE TIMING OF THE FRONTAL
PASSAGE AND THE INTENSITY OF THE CONVECTION. PLEASE CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL
WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:07 PM CDTSevere Thunderstorm WarningSHVSevier53 min
Apr 10, 11:34 PM CDTSevere Thunderstorm WarningSHVHoward56 min
Apr 11, 12:22 AM CDTSevere Thunderstorm WarningSHVNevada38 min
Apr 11, 12:30 AM CDTSevere Thunderstorm WarningSHVHoward45 min
Apr 11, 4:16 AM CDTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more12 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.